advertisement
Question
Posted by: Fredelene | 2020/08/04

Copper IUD and Hormonal Acne relationship

Good afternoon doc I have been on acne treatment for almost 1 year now. I had a 2 month break in between due to covid-19 lockdown restrictions and movement. Before the break my skin improved even though I had an occasional break out whilst on the meds and my dermatologist was also very impressed with the results. During the break I started breaking out again from 0 with all the hard work going to waste. It's been over a month since Im back on my acne treatment and the progress is very slow this time round. My concern is that I am taking antibiotics every day for almost a year. Can you suggest any other alternatives for my hormonal acne. The acne started 6 months after I stopped taking the hormonal hormonal pill. I replaced the pill with a copper IUD. Do you think the acne could be related to the IUD itself since it just resurfaced when I took a break from acne treatment? Would zinc supplements help or should I just go back to my hormonal contraceptives without removing the IUD? Acne treatment meds: Tetralysal 300mg Epiduo benzoyl peroxide gel Zineryt lotion Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc
- 2020/08/13

The IUCD would not cause acne. If you are sure that it is hormonal, then a Pill such as Diane-35 may be helpful but, as you have been seeing a dermatologist, I would suggest that you discuss further management with him/her. If you do go back on the Pill, the IUCD would not be necessary for contraception so you could have it removed.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement